Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Louisville, KY

June 23, 2016Marion County, Nelson County, Washington County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2016, 6:11 PM EDT for Marion County, Nelson County, Washington County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 6:11 PM EDT (22:11 UTC)
Expired
Jun 23, 2016, 6:45 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, KY, Nelson County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:25 PM EDTTSTM WND DMG1 Nw Saint Catherine, KYDELAYED REPORT. TREES DOWN IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS53 KLMK 232211
SVRLMK
KYC155-179-229-232245-
/O.NEW.KLMK.SV.W.0207.160623T2211Z-160623T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KENTUCKY...
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL KENTUCKY...
  CENTRAL NELSON COUNTY IN CENTRAL KENTUCKY...

* UNTIL 645 PM EDT

* AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF SPRINGFIELD TO 7 MILES SOUTHEAST OF
  BARDSTOWN TO 10 MILES NORTHEAST OF ELIZABETHTOWN...MOVING SOUTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARDSTOWN...LEBANON...SPRINGFIELD...LEBANON JUNCTION...LORETTO...
  BOTLAND...FREDERICKTOWN...CRAVENS...BEARWALLOW AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3756 8517 3760 8549 3781 8572 3782 8569
      3780 8540 3786 8529 3762 8503
TIME...MOT...LOC 2211Z 308DEG 36KT 3781 8525 3775 8536 3780 8571 

HAIL...<.75IN
WIND...60MPH
 
$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:20 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 23, 5:20 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
520 PM EDT THU JUN 23 2016

...Mesoscale Forecast Update...
Issued at 520 PM EDT Thu Jun 23 2016

Convection along southward sagging frontal boundary continues to
develop.  Strongest storms are pushing east-southeast along the I-64
corridor and are affecting the Louisville metro area currently while
a secondary batch of severe convection is moving just north of the
Lexington metro area.

Latest mesoanalysis reveals an unstable atmosphere across the
region.  MLCAPE values are in the 3000-3500 J/Kg range while DCAPE
values are in the 1000-1200 J/Kg range across portions of the
region.  Recent AMDAR soundings out of KSDF sampling the atmosphere
mainly south of KSDF (southerly incoming/departing aircraft) still
show a weak cap around 700mb.  This seems accurate as convection
south of the I-64 region has struggled this afternoon.  Storms have
come up and down in this area.  Storms north of the I-64 corridor
are being forced by convergence along the frontal boundary and by
steeper low/mid level lapse rates as a weak upper trough axis is
swinging through.  Further south, very warm atmosphere through the
mid-levels (high EML) and capping inversion seem to be holding as
models seemed to have over estimated the height falls in the region.
Gradient of shear was noted in the analysis where higher shear
values (both direction/speed) were noted across the northern
Bluegrass.  This is certainly evidenced by supercellular structures
and good rotational signatures on cells moving through Scott county
KY.  Shear values to the west and southwest over much of
central/southern KY are much weaker.

Latest HRRR runs seem to be getting a better handle on convective
trends based on the latest objective analysis.  Strongest storms
over the next 1-2 hours will likely be limited to areas northeast of
a line from Brandenburg to Richmond, KY.  This include the
Louisville, Frankfort, and Lexington areas.  Some scattered storms
may develop further south/west along the WK Parkway from Ohio up
through Hardin county.  However, the high elevated mixed layer and
capping inversion may hold convection at bay until stronger forcing
mechanism comes into play.

.SHORT TERM (Now through Friday Night)...
Issued at 351 PM EDT Thu Jun 23 2016

...ROUND OF SEVERE WEATHER EXPECTED THIS EVENING...

Early afternoon satellite imagery reveals partly to mostly sunny
skies across the region.  Convection along a frontal boundary has
rapidly developed over the last hour or so.  The atmosphere is
highly unstable this afternoon with CAPE readings in the 3-4K J/Kg
range and LI's dipping down into the -8 to -10 deg C range.  We
still do have a slight cap, although very weak at this point, across
much of north-central KY as evidenced by AMDAR soundings out of
KSDF.  As we continue to heat up over the next few hours, we'll
remove that cap/inversion and continued upscale growth of convection
along the boundary will continue.

Overall kinematic and thermodynamic profiles across the western
2/3rds of our region are suggestive of severe weather with damaging
winds and large hail being the primary threats.  High PWATs of
greater than 2 inches combined with the instability will also allow
these storms to load up on precip leading to the possibility of
damaging downbursts.  In areas along and east of I-65 and along and
north of I-64, bulk shear values increase a bit as one heads north
and east.  Model proximity soundings in these areas show a bit more
of directional shear.  Thus, a threat of an isolated tornado or two
can not be ruled out.

Coordination calls with SPC have yielded two watch boxes in our
area.  The first is a Tornado Watch that is in effect for our far
eastern Bluegrass counties.  This is an area characterized by an
unstable atmosphere and higher values of speed and directional
shear.  Further west a Severe Thunderstorm Watch has been issued for
the remainder of the CWA.  Primary hazards out in this area are
damaging winds, large hail, and torrential rainfall.  However, an
isolated tornado can not be ruled out given that we do have some
weaker shear in the area.  Torrential rainfall will be possible with
the storms as PWAT values are over 2 inches.  The progressive nature
of the storms look to limit the flash flood threat.  However, areas
that receive repeated rainfall episodes could see some localized
flooding.

In terms of sensible weather, line of storms across southern Indiana
will continue to develop and drop southward into KY late this
afternoon and evening.  They will likely impact the Louisville metro
area over the next 60-90 minutes and then into the Lexington metro
area between 500-700 PM eastern time.  We expect the storms to drop
east-southeast through the evening.  Should we get a cold pool to
develop, then these storms will translate south and east at a faster
rate.  The storms should make it into southern KY by mid-late
evening before weakening.  Temperatures this afternoon will remain in
the lower 90s and then cool into the upper 70s to the lower 80s
after the storms pass.  Some temperature recovery may occur after
the storms, but overnight temps are expected to bottom out in the
upper 60s to the lower 70s.

Drier and more tranquil weather are expected for Friday and Friday
night.  Highs Friday should warm into the upper 80s with overnight
lows in the mid-upper 60s.

.LONG TERM (Saturday through Thursday)...
Issued at 325 PM EDT Thu Jun 23 2016

An upper level ridge will try and build into the region over the
weekend.  However, the ridge will not last all that long as a strong
mid-level trough axis will swing across the northern US and knock
the ridge back down to our south and southwest.   This trough axis
will likely amplify and carve out a deeper eastern US trough while
shifting the core of the upper level ridge back to the west.  In
this case, the Ohio Valley will remain in a northwesterly flow
pattern aloft and will have to be vigilant of perturbations that
ride down through the flow aloft which could bring multiple rounds
of convection to the region by mid to late week.

In terms of sensible weather, mainly dry conditions are expected
Saturday and Saturday night.  We'll see a chance of storms Sunday
and into Monday as a cold front crosses the region.  A brief break
of dry weather is likely for Tuesday and Wednesday before the first
of several mid-level perturbations move toward the region. We should
note that these perturbations are very difficult to predict, even in
short range modeling, so confidence out toward the end of the period
is pretty close to climatology at this point.

The extended will start off warm with highs in the upper 80s to the
lower 90s for Saturday and Sunday.  Overnight lows will range from
the upper 60s to the lower 70s.  Temperatures will come down a bit
for Monday and Tuesday with highs mainly in the mid-upper 80s. Lower
to middle 80s will be the rule for Wednesday and Thursday. Overnight
lows in the lower to middle 60s are expected for Wed/Thur mornings.

&&

.AVIATION (18Z TAF Update)...
Issued at 1248 PM EDT Thu Jun 23 2016

Aviation focus is on convective trends through this evening as the
atmosphere becomes increasingly unstable and a surface front slides
through central Kentucky. Greatest coverage/chances of strong to
potentially severe storms will be from 20-23z at SDF and 21-00z at
LEX. At BWG, coverage is less certain but scattered storms will
likely be around the terminal from 21-02z.

Gradient winds are also very gusty out of the southwest this
afternoon. Expect gusts at SDF/LEX to near 30 kts before convection
develops.

For the overnight period, there is a chance of fog or stratus as low-
level moisture hangs around and winds lighten up. Guidance points to
this happening more so at BWG and LEX but SDF could see a period of
low vis or clouds a few hours either side of 12z. A lot of this
depends on how convection plays out this afternoon/evening.

For Friday mid-morning onward, VFR conditions are expected at all
TAF sites.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Mesoscale......MJ
Short Term.....MJ
Long Term......MJ
Aviation.......ZT
Hazardous weather outlook, Jun 23, 3:58 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT THU JUN 23 2016

INZ076>079-083-084-089>092-KYZ023>035-038>040-045>048-053>056-
061>067-070>078-081-082-242000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-BUTLER-EDMONSON-
HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-
MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
358 PM EDT THU JUN 23 2016 /258 PM CDT THU JUN 23 2016/

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP
SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL
RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE
WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS
WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF
OVERNIGHT.

THE HOT AND HUMID AIR MASS IN PLACE WILL CAUSE HEAT INDEX
READINGS TO RISE INTO THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON...ESPECIALLY SOUTH OF THE OHIO RIVER AND WEST OF I-65.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE
BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON
MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ036-037-041>043-049-057-242000-
SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-CLARK-MADISON-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON...
PARIS...CARLISLE...WINCHESTER...RICHMOND
358 PM EDT THU JUN 23 2016

...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS
REGION OF CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP
SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL
RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE
WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS
WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE
BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON
MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Local storm report, Jun 23, 5:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     MOUNT WASHINGTON        38.05N 85.55W
06/23/2016  E45 MPH          BULLITT            KY   PUBLIC

            .

&&

SZAPPANOS
Special weather statement, Jun 23, 5:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT THU JUN 23 2016

KYZ024-027-028-232230-
HARDIN-GRAYSON-BRECKINRIDGE-
558 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN...CENTRAL
GRAYSON AND SOUTHEASTERN BRECKINRIDGE COUNTIES...

AT 558 PM EDT/458 PM CDT/...A STRONG THUNDERSTORM WAS 10 MILES
NORTHWEST OF LEITCHFIELD...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. IF YOU ARE ON OR NEAR ROUGH RIVER LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...CLARKSON...CONCORD...CANNONS POINT...ROYAL...CENTERVIEW...
LACON...HOWE VALLEY...EVELEIGH AND COBBLERS KNOB.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3749 8653 3767 8652 3770 8607 3742 8606
TIME...MOT...LOC 2158Z 271DEG 31KT 3758 8643

MJ
Special weather statement, Jun 23, 6:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT THU JUN 23 2016

KYZ042-049-232215-
BOURBON-CLARK-
601 PM EDT THU JUN 23 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BOURBON
AND NORTHERN CLARK COUNTIES...

AT 600 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PARIS TO 7 MILES EAST OF BRYAN STATION...AND
MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...PARIS...NORTH MIDDLETOWN...CLINTONVILLE...AUSTERLITZ...BUNKER
HILL...BLACKS CROSSROADS...THOMSON...KIDDVILLE AND PLUM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3805 8429 3808 8430 3809 8432 3808 8433
      3810 8437 3830 8417 3827 8410 3826 8410
      3827 8409 3825 8406 3824 8406 3821 8403
      3822 8401 3820 8399 3822 8399 3822 8398
      3820 8397 3818 8399 3811 8408 3793 8397
TIME...MOT...LOC 2200Z 305DEG 29KT 3822 8415 3810 8428

ZT
Local storm report, Jun 23, 6:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     PARIS                   38.21N 84.26W
06/23/2016                   BOURBON            KY   BROADCAST MEDIA

            LARGE TREES DOWN IN BOURBON COUNTY.

&&

KDW
Special weather statement, Jun 23, 6:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT THU JUN 23 2016

KYZ039>041-046>048-056-057-232245-
WASHINGTON-MERCER-WOODFORD-FAYETTE-MADISON-GARRARD-ANDERSON-
JESSAMINE-
604 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GARRARD...
SOUTHWESTERN FAYETTE...NORTHEASTERN WASHINGTON...NORTHWESTERN
MADISON...JESSAMINE...SOUTHERN WOODFORD...MERCER AND SOUTHERN
ANDERSON COUNTIES...

AT 604 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF
HARRODSBURG...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...HARRODSBURG...VETERANS PARK...BALLARD...
WILMORE...BURGIN...DUGANSVILLE...DRYDOCK AND KLONDYKE.

LAT...LON 3783 8513 3802 8507 3797 8438 3770 8444
TIME...MOT...LOC 2204Z 280DEG 39KT 3790 8480

ZT
Local storm report, Jun 23, 6:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     VALLEY STATION          38.11N 85.86W
06/23/2016                   JEFFERSON          KY   BROADCAST MEDIA

            TREE FELL THROUGH ROOF.

&&

KDW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:45 AM EDTSpecial Weather StatementLMKHarrison30 min
Jun 23, 3:59 PM EDTSevere Thunderstorm WarningLMKHenry31 min
Jun 23, 4:13 PM EDTSpecial Weather StatementLMKHarrison32 min
Jun 23, 4:27 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott33 min
Jun 23, 4:39 PM EDTTornado WarningLMKScott21 min
Jun 23, 4:49 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson41 min
Jun 23, 4:56 PM EDTTornado WarningLMKScott19 min
Jun 23, 4:57 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 23, 4:58 PM EDTFlash Flood WarningLMKBourbon, Harrison, Scott3 hr
Jun 23, 5:06 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Shelby, Spencer24 min
Jun 23, 5:07 PM EDTTornado WarningLMKScott23 min
Jun 23, 5:16 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott29 min
Jun 23, 5:31 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer29 min
Jun 23, 5:34 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas26 min
Jun 23, 5:37 PM EDTFlash Flood WarningLMKBourbon, Clark, Fayette, Nicholas3 hr
Jun 23, 5:37 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Shelby, Spencer23 min
Jun 23, 5:51 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer, Washington24 min
Jun 23, 5:52 PM EDTAreal Flood AdvisoryLMKAnderson, Bullitt, Nelson, Spencer, Washington3 hr
Jun 23, 5:58 PM EDTSpecial Weather StatementLMKGrayson32 min
Jun 23, 6:01 PM EDTSpecial Weather StatementLMKBourbon14 min
Jun 23, 6:04 PM EDTSpecial Weather StatementLMKAnderson, Jessamine, Mercer41 min
Jun 23, 6:04 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin26 min
Jun 23, 6:09 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington36 min
Jun 23, 6:34 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion, Mercer, Washington26 min
Jun 23, 6:40 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison, Mercer35 min
Jun 23, 6:58 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison32 min
Jun 23, 7:16 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Taylor29 min
Jun 23, 7:25 PM EDTSpecial Weather StatementLMKGrayson35 min
Jun 23, 7:35 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Marion, Taylor25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.